Jump to content
CrazyBoards.org

Does anyone get flushed on Lamictal?


Recommended Posts

when i first started lamictal a year ago, i would get these delicious temperature sensations, occasionally a hot flash with a minty chilly sensation at the same time. most delightful. don't know if that helps, but we're all different and get different symptoms. definitely explore a number of causes with your doc & pdoc.

7

Link to comment
Share on other sites

Yes!!!! I got very flushed at around the same time of the day for a couple of weeks last time I was on Lamictal once I reached 150mg or so--and I'm only 32.  The skin on my face and arms and ears were so pink and hot to the touch that I started to get nervous & began taking my temperature when this happened (carried a thermometer in my purse!)--sure enough, I ran from 98-100.  My research made me fear that it was an allergic reaction, and hence the fever.  Oh--I almost forgot!  During the same period of time my legs would get extremely hot & itchy in the middle of the night.  Welts would come & go.  So this combined with the fever got me increasingly worried.

My doctor had no idea what was going on, and I couldn't find an answer on my own (I didn't have a rash at all, just this itching at night), so I titrated down & quit.  Tried Depakote, Lithium, and then got a new psychiatrist & decided to try Lamictal again, titraing very, very conservatively.

I started at 5mg in October of last year, with 5-10mg increase every 7-12 days.  I'm at 100mg now, with my fingers crossed.  No itchiness,  but I've had hot, pink ears and cheeks every once in a while.  I don't know if what I'm doing is dangerous because it is indeed an allergic reaction, but I figure give it a try & be patient.

I would be very interested to hear others' thoughts on this. (I'm also on Adderall XR BTW). This board has been integral in forming an understanding of how to live with this drug's frustrating effects.  Before I found it I even tried calling Dr. Calabrese myself in desperation!  I still don't have the best p-doc but I frankly don't have time to interview & find another with more experience.  (I'm in NYC-if anyone has suggestions I'd be interested  ;) ).

I'm glad I had the opportunity to share--hope it helped.

Edited by sita
Link to comment
Share on other sites

Hmmm, I haven't gotten "flushed" yet, unless it's while I'm asleep.  All I know is that I feel like I'm on a big dose of Zoloft again because I'm sweating like the devil when I sleep.  It sucks because after a while of rolling around in my own wet spot, I start to get freezing cold and have to get up to change my jammies....oh yeah and I also smell like ass in the morning..ha! ;) Definitley not enough suck though to discourage me, only been taking it a week and I'm crossing my fingers that it becomes my best friend....

Link to comment
Share on other sites

Heya,

OK Lamictal is just going to explain everything ...

...

My rosacea has been acting up (which might also be from being healthy, spending more time outside as an antidepressant), and I sweat more at night than I ever did.

Huh.

Like revlow said, flushing is in the PI.

Ack, anything's possible.

My usual disclaimer:  of course tell your doctor and make sure it's not anything else.

Blabla.

Link to comment
Share on other sites

Thanks for your replies.  I really do think that it is the lamictal that is causing this.  I'm 43 years old; it could be perimenopause, but man, this is such a sudden onset.  Actually, today it did seem to be a little better.  I wonder if it will last long, or it will eventually go away like the other s/e's have.

Revlow, you're always sucha wealth of information.  I don't know how you remember where you saw all this stuff.  I read it and then I never can find it again!

Link to comment
Share on other sites

  • 2 weeks later...

Yes! I just asked my pdoc about this today and he didn't know anything, but, since I upped to 150 mg I've been hot. Usually my husband and I fight all winter about the thermostat and this year I've barely turned it up. He was the first to say something,and then I noticed that I was waking up in the middle of the night hot. Taking off sweaters and saying, Man I'm hot!

I'm 40 so it may be some peri menopausal thing, but ...

Link to comment
Share on other sites

Bun:

Well, 40 is certainly not out of the range of perimenopause. But there could also be another thing going on.

Oral contraceptive pills (and by inference, other hormones) effect Lamictal levels, and Lamictal can effect hormone levels. So it's possible that the increase in Lamictal has decreased (even ever so slightly) your hormones? And that just might be enough to effect you this way?

There's a big thread on the subject of this Lamictal/hormone interaction here: Lamictal and OCP, Options for birth control. There's a link to the Complete Prescribing Information for Lamictal in this thread, which includes the results of the research (not a lot of research, but enough to show this relationship).

Edited by revlow
Link to comment
Share on other sites

when i first started lamictal a year ago, i would get these delicious temperature sensations, occasionally a hot flash with a minty chilly sensation at the same time. most delightful.

I had something similar to that last night - it was certainly NOT most delightful for me! After the flush finally vanished, I was shaking with cold. But yes, this is winter, and I could be having normal hot flashes, so... ? I have also been on lamictal for not quite 2 months.

Link to comment
Share on other sites

  • 11 years later...

I see this is an old thread but I just started taking Lamictal 25mg x2/day and Geodon 40mg at night. I am VERY sensitive to medications and always get most of the side effects from them. The medication seems to be working well so far my mood has been stable and delusional thoughts have been non existent. But in the morning after I take lamictal about an hour goes by and I start getting extremely hot and the inside of my body gets warm- a hot flash. I'm a 31 yr old male so it's surely not menopause. I also end up having a severe anxiety attack from it. I asked a pharmacist about this and he said that hot flashes and anxiety are indeed a side effect of Lamictal but didn't give me any suggestions on how to deal with it.

Link to comment
Share on other sites

On 1/21/2006 at 2:46 PM, revlow said:

Hi,

 

On page 37 of the [url="http://us.gsk.com/products/assets/us_lamictal.pdf"]Complete Prescribing Information for LAMICTAL

We all know about the "lamictal rash". so rare it is not worth talking about. Now Lamictal and most AEDs' do cause all kinds of benign (no serious) rashes. The OP is describing flushing while rashes don't usually flush. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...